| Catalog Number |
4A2045 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
Urinary Tract Infection (2120)
| Date of Event |
10/07/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the customer called very irritated and stated they would like to speak to someone in the executive, customer stressed this over and over again.Customer stated the bd bag 154002 had a plastic piece on the bed bag, the bags are weaker, the plastic piece was not holding the bag in place when you hang it, it will fall and urine leaks all over the floor.Material# 4a2045, the product was leaking, and its customer was very irritated that bd discontinued the product.The customer stated that this product used to be touchless, now customer has gotten uti several times because they could not wear the touchless part.But now, they could not as they are being catheterized it leaks everywhere.Customer strongly requests a call back and is very upset.It was unknown what medical intervention was provided for urinary tract infection.
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The reported event is addressed within the labeling as it states, instructions for use: preparing for catheterization: open kit and remove contents.Male/female catheterization: remove cap from insertion tip while squeezing tabs.Save cap for closing the bag.Slide the catheter halfway into the insertion tip.Male - prepare the male urethral meatus and the surrounding area with povidone-iodine swabs.Female - prepare the female urethral meatus by holding the outer labia apart and prep the urethral meatus and surrounding area with povidone iodine swabs.Male - holding the penis, advance the insertion tip into the urethra no further than the flange base.Female - spread the inner labia, advance the insertion tip into the urethra no further than the flange base.Release the inner labia.Place your nondominant hand on the finger control guide to stabilize catheter in urethra.With your dominant hand, grasp catheter through bag approximately 1" below the finger control guide and push catheter into urethra.The catheter should be introduced by short, repetitive pushing motions.Repeat motions until catheter reaches bladder and urine starts to flow.Allow urine to flow freely, making certain the catheter guide is elevated at least 4" above lower portion of the bag.Allow flow until bladder is empty or until bag is filled.Precaution: it is recommended that the collection bag be held.The catheter could possibly separate from the collection bag when urine increases weight of the bag.Withdraw the catheter from the urethra.Remove the remaining portion of the catheter from the collection bag by pulling it through the insertion tip.Note: the catheter is designed to pass through the insertion tip.The filled collection bag may be closed by replacing the cap over the insertion tip.Make sure the cap snaps on securely.A dhr could not be performed since no lot number was provided.No additional actions can be taken at this time.Correction: d.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that the customer called very irritated and stated they would like to speak to someone in the executive, customer stressed this over and over again.Customer stated the bd bag 154002 had a plastic piece on the bed bag, the bags are weaker, the plastic piece was not holding the bag in place when you hang it, it will fall and urine leaks all over the floor.Material# 4a2045, the product was leaking, and its customer was very irritated that bd discontinued the product.The customer stated that this product used to be touchless, now customer has gotten uti several times because they could not wear the touchless part.But now, they could not as they are being catheterized it leaks everywhere.Customer strongly requests a call back and is very upset.It was unknown what medical intervention was provided for urinary tract infection.Per follow-up information received from customer's caregiver, it was reported that item # 4a2045 was a lifesaver for the customer.Customer went through a very extensive appeals process to get the catheters due to repeated uti's prior to finding the touchless catheter.Customer's caregiver expressed her concern about not receiving notice that the product was discontinued and not being given an alternative for the customer.She also expressed her sincere concern about the customer possibly going into sepsis if he acquired another uti due to his age (in his 70's).She inquired about if the touchless catheters would be available again in the future and stated she would like to be contacted by phone to notify her or the customer if they would be.